Child Hospitalized After School Nurse Administers the Wrong Medication

Child hospitalized after school nurse administered the wrong medication

A 5-year-old child was hospitalized in Washington, D.C., when a school nurse administered the wrong medication for the boy's asthma symptoms. 

The boy was rushed to  Children’s National Medical Center after a nurse at Imagine Hope Community Charter School administered  Ritalin, a medication for attention deficit hyperactivity disorder (ADHD) instead of his inhaler he was supposed to receive. 

Cartina Bridgeforth, the child's grandmother,She said he was "a nervous wreck," "slobbering" and unlike himself at the hospital.

"How did she get an asthma pump mixed up with pills? How did that happen?" She asked.
Bridgeforth addressed the issue with the nurse once the child was en-route to the hospital.

"I said, 'What ... did you do to my grandson? He's a chronic severe asthmatic. So you didn't see the name on that medicine?"
She said the nurse admitted that she didn't pay attention to the medication name. 

Thankfully the child is okay, but Bridgeforth will be contacting an attorney. 

Remember those five rights nurses. They should never be ignored. Let this be a reminder to all nurses on the importance of safe medication administration. Have a comment about this article? Comment below!